Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 2, NWS Fort Worth, TX

March 30, 2006Grayson County, Texas

NWS Fort Worth, TX issued this tornado warning at Mar 30, 2006, 7:58 PM CST for Grayson County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2006, 7:58 PM CST (01:58 UTC)
Expired
Mar 30, 2006, 8:45 PM CST
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 145 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 8:07 PM CSTHAIL 2.755 Sw Pottsboro, TXCONFIRMED FUNNEL 7 MILES WEST OF SHERWOOD SHORES...GOLF BALL AND BASE BALL SIZE HAIL FALLING
Mar 30, 8:41 PM CSTTSTM WND DMGDenison, TXCHANNEL 12 BROADCAST MEDIA REPORTS POWER LINES DOWN SW DENISON IN GRAYSON COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:39 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1002 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 310158
TORFWD
TXC181-310245-
/O.NEW.KFWD.TO.W.0002.060331T0158Z-060331T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
758 PM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GRAYSON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 845 PM CST

* AT 755 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 7 MILES NORTHEAST OF WHITESBORO...MOVING EAST AT
  30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  POTTSBORO BY 810 PM
  KNOLLWOOD BY 815 PM
  EISENHOWER STATE PARK BY 820 PM
  DENISON BY 825 PM

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FRIDAY MORNING FOR
NORTHEASTERN TEXAS.

LAT...LON 3382 9685 3368 9684 3368 9641 3374 9638
      3384 9662

$$
2 follow-up statements
000 
WWUS54 KFWD 310205
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CST THU MAR 30 2006

TXC181-310245-
/O.CON.KFWD.TO.W.0002.000000T0000Z-060331T0245Z/
GRAYSON TX-
804 PM CST THU MAR 30 2006

...A TORNADO WARNING CONTINUES UNTIL 845 PM CST FOR NORTHERN GRAYSON
COUNTY...

AT 804 PM CST...DOPPLER RADAR AND STORM SPOTTERS HAVE OBSERVED A 
TORNADO ON THE GROUND AT 803 PM. THIS TORNADO WAS LOCATED 8 MILES 
NORTHEAST OF WHITESBORO...MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  POTTSBORO BY 815 PM
  6 MILES SOUTH OF EISENHOWER STATE PARK BY 825 PM
  DENISON BY 830 PM

TAKE COVER ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR 
BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

IN ADDITION TO TORNADOES...BASEBALL SIZE HAIL AND DAMAGING WINDS ARE 
LIKELY WITH THIS STORM.


LAT...LON 3382 9685 3368 9684 3368 9641 3374 9638
      3384 9662

$$

92
000 
WWUS54 KFWD 310222
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CST THU MAR 30 2006

TXC181-310245-
/O.CON.KFWD.TO.W.0002.000000T0000Z-060331T0245Z/
GRAYSON TX-
819 PM CST THU MAR 30 2006

...A TORNADO WARNING CONTINUES UNTIL 845 PM CST FOR NORTHERN GRAYSON
COUNTY...

AT 819 PM CST...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING 
TORNADOES WAS LOCATED 7 MILES WEST OF DENISON...MOVING EAST AT 25 
MPH. RADAR CONTINUES TO INDICATE ROTATION WITH THIS STORM...AND 
ANOTHER TORNADO MAY FORM AT ANY TIME.

THE TORNADO WILL BE NEAR...
  6 MILES SOUTH OF EISENHOWER STATE PARK BY 825 PM
  DENISON BY 830 PM

TAKE COVER ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR 
BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

IN ADDITION TO TORNADOES...BASEBALL SIZE HAIL AND DAMAGING WINDS ARE 
LIKELY WITH THIS STORM.

LAT...LON 3382 9685 3368 9684 3368 9641 3374 9638
      3384 9662

$$

92

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 30, 5:22 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 30, 5:22 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CST THU MAR 30 2006

.UPDATE...
WE HAVE UPDATE THE ZONES...MAINLY TO INCREASE THE POPS AND CHANCE
OF SEVERE WEATHER IN THE NORTHWEST AND NORTHERN COUNTIES. POPS
HAVE BEEN RAISED TO 50% IN THE EXTREME NORTHWEST ZONES.  #26

&&

.PREV DISCUSSION... /ISSUED 520 PM CST THU MAR 30 2006/

AVIATION....
STRONG SOUTH WINDS SHOULD BEGIN TO GRADUALLY DIMINISH AS SUNSET
APPROACHES.  HAVE NOT MENTIONED ANY CONVECTION IN THE TAFS THROUGH
THE PERIOD...AS CONVECTION SHOULD STAY NORTH OF THE METROPLEX.  ONLY
CONCERN IS THAT IF ENOUGH CONVECTION CONTINUES TO DEVELOP AND TRAIN
OVER THE NW CWA...THIS MAY ESTABLISH A COLD POOL AND ALLOW FOR MORE
SOUTHEASTWARD PROPAGATION INTO THE LLJ.  WILL CONTINUE TO MONITOR
BUT CONFIDENCE IN THIS SCENARIO IS LOW ATTM. OTHERWISE...VFR CIGS
WILL LOWER TO MVFR AROUND MIDNIGHT AND PERSIST INTO FRI MORNING
BEFORE LIFTING AGAIN.  TR/92

DISCUSSION...

LINE OF THUNDERSTORMS CONTINUES TO MOVE ACROSS OKLAHOMA WITH THE
DRYLINE WHILE CONVECTION ALONG THE SOUTHERN END IS SLOW TO
DEVELOP. THE ENVIRONMENT IN NORTH TEXAS IS STILL CAPPED BUT THE
CIN IS QUICKLY ERODING. A FEW STORMS ALONG THE SOUTHERN EDGE OF THE
DRYLINE WILL PROBABLY MOVE ACROSS PORTIONS OF OUR NORTHERN
ZONES...WITH THE CHANCE FOR HAIL AND HEAVY DOWNPOURS. THE MODELS
STILL KEEP THE DRYLINE OUT OF OUR CWA...THUS HAVE KEPT POPS FOR
TONIGHT ALONG THE RED RIVER.

AS THE UPPER LEVEL SYSTEM MOVES OUT OF THE PLAINS TONIGHT...A
FRONT WILL DRAG TO THE RED RIVER AND STALL THERE UNTIL SATURDAY
WHEN IT LIFTS BACK NORTH AS A WARM FRONT. THIS NORTHWARD LIFT IS A
RESULT OF ANOTHER SURFACE SYSTEM DEVELOPING OFF THE ROCKIES. THIS
SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS ON SUNDAY...MUCH LIKE
TODAYS SYSTEM...WITH ANOTHER DRYLINE AND FRONT. THE DRYLINE
APPEARS TO MAKE IT INTO OUR FAR WESTERN ZONES BUT NOT MUCH FURTHER
BEFORE THE FRONT OVERTAKES IT. THE FRONT WILL MOVE THROUGH MONDAY
MORNING BRINGING SLIGHTLY COOLER TEMPERATURES AND WILL QUICKLY CUT
OFF THE RAIN CHANCES FOR A FEW DAYS. BEYOND THAT...ANOTHER SYSTEM
DEVELOPS OFF THE ROCKIES ON WEDNESDAY BRINGING A DRYLINE THROUGH
NORTH TEXAS ON THURSDAY...BUT HAVE KEPT ONLY SLIGHT POPS WITH THIS
SYSTEM FOR NOW.

DUE TO THE VARIOUS BOUNDARIES AND SURFACE LOWS AFFECTING NORTH
TEXAS OVER THE NEXT WEEK...HAVE LEFT POPS IN JUST ABOUT EVERY DAY
IN SOME PLACE OR ANOTHER IN NORTH TEXAS. MOST OF THE POPS REMAIN
ACROSS THE NORTHERN HALF OF THE CWA DUE MAINLY TO THE STALLED
BOUNDARIES AND WEAK DRYLINES PUSHING THROUGH TO THE NORTH OF HERE.
WHILE RAIN ACCUMULATIONS ARE NOT VERY BIG...THE CHANCE FOR
THUNDERSTORMS EXISTS ALMOST EVERY DAY AS WE TRANSITION INTO A
SPRING-LIKE PATTERN. AS OF RIGHT NOW...THE ONLY SEVERE POTENTIAL
APPEARS TO BE LATE FRIDAY IN THE EASTERN ZONES AS THE BOUNDARY
STALLS AND MAYBE SUNDAY AS THE DRYLINE APPROACHES.

TEMPERATURES OVER THE NEXT FEW DAYS WILL BE FAIRLY CONSISTENT AND
WARM. HAVE FOLLOWED THE MEXMOS WITH HIGHS AND LOWS...ONLY MAKING A
FEW ADJUSTMENTS.

JD/82

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM THURSDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-
TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ129-TXZ130-
TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-
TXZ156-TXZ157-TXZ158-TXZ159.

&&

/26
Hazardous weather outlook, Mar 30, 3:15 PM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CST THU MAR 30 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-312115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
315 PM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ALONG AND
JUST SOUTH OF THE RED RIVER. WHILE THE CHANCES FOR RAIN ARE
SMALL...ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS.

GUSTY SOUTH WINDS BETWEEN 20 AND 30 MPH IN NORTHERN AND WESTERN
PORTIONS WILL DIMINISH AROUND SUNSET. A WIND ADVISORY IS IN EFFECT
FOR THE AREA UNTIL 600 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH
SUNDAY. A FEW OF THESE STORMS COULD BE SEVERE... PRODUCING
DAMAGING WINDS AND LARGE HAIL.

THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA ALONG
AND JUST SOUTH OF THE RED RIVER TONIGHT...MAINLY DURING THE
EVENING HOURS.

In the hours before

Local storm report, Mar 30, 7:13 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CST THU MAR 30 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             6 WNW POTTSBORO         33.81N  96.77W
03/30/2006  E1.75 INCH       GRAYSON            TX   BROADCAST MEDIA

            NICKEL TO GOLF BALL SIZE HAIL
Local storm report, Mar 30, 7:15 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CST THU MAR 30 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             1 SE DEXTER             33.81N  96.95W
03/30/2006  E1.75 INCH       COOKE              TX   BROADCAST MEDIA

            JUST SOUTHEAST OF DEXTER
Local storm report, Mar 30, 7:17 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CST THU MAR 30 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             4 N POTTSBORO           33.83N  96.67W
03/30/2006  E1.75 INCH       GRAYSON            TX   LAW ENFORCEMENT

            RELAYED BY SHERIFFS OFFICE
Local storm report, Mar 30, 7:26 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CST THU MAR 30 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             4 N GAINESVILLE         33.70N  97.15W
03/30/2006  E1.00 INCH       COOKE              TX   EMERGENCY MNGR

            QUARTER HAIL ON I-35 BRIDGE
Local storm report, Mar 30, 7:32 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CST THU MAR 30 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             6 NNE GAINESVILLE       33.72N  97.11W
03/30/2006  E2.75 INCH       COOKE              TX   EMERGENCY MNGR

            GOLFBALL TO BASEBALL SIZE HAIL AT WALNUT BEND
Local storm report, Mar 30, 7:41 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
741 PM CST THU MAR 30 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             CALLISBURG              33.70N  97.02W
03/30/2006  E1.00 INCH       COOKE              TX   EMERGENCY MNGR

            RELAYED BY COOKE COUNTY EMC

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:00 PM CSTSevere Thunderstorm WarningFWDCooke30 min
Mar 30, 6:11 PM CSTSevere Thunderstorm WarningFWDMontague43 min
Mar 30, 6:38 PM CSTSevere Thunderstorm WarningFWDCooke, Grayson67 min
Mar 30, 7:41 PM CSTSevere Thunderstorm WarningFWDCooke, Grayson64 min
Mar 30, 8:41 PM CSTSevere Thunderstorm WarningFWDGrayson64 min
Mar 30, 8:42 PM CSTSevere Thunderstorm WarningFWDCooke33 min
Mar 30, 8:52 PM CSTSevere Thunderstorm WarningFWDFannin53 min
Mar 30, 9:10 PM CSTSevere Thunderstorm WarningFWDCooke20 min
Mar 30, 9:24 PM CSTFlash Flood WarningFWDGrayson3 hr
Mar 30, 9:43 PM CSTSevere Thunderstorm WarningFWDFannin47 min
Mar 30, 9:45 PM CSTSevere Thunderstorm WarningFWDGrayson45 min
Mar 30, 10:00 PM CSTTornado WarningFWDGrayson45 min
Mar 30, 10:29 PM CSTSevere Thunderstorm WarningFWDFannin61 min
Mar 30, 10:35 PM CSTSevere Thunderstorm WarningFWDLamar55 min
Mar 30, 11:07 PM CSTSevere Thunderstorm WarningFWDHunt38 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.